Gutman index of polyomino chains

Document Type : Full Length Article

Authors

Department of Mathematics, Faculty of Basic Sciences, Shahed University, Tehran, I. R. Iran

Abstract

‎The Gutman index is a degree-distance-based topological descriptor of connected graphs‎. ‎In this paper‎, ‎we derive explicit analytic expressions for its expected value in polyomino chains built by sequentially attaching square tiles via one of two fixed local connection modes‎. ‎This expectation is expressed as a cubic polynomial in the number of tiles $n$‎. ‎We then identify which attachment patterns yield the extremal (maximum and minimum) values and compute the overall average of the Gutman index across all polyomino chains of length $n$‎. ‎These results enhance the topological analysis of square-tiled networks with applications in chemical graph theory‎, ‎polymer science‎, ‎and materials design‎.

Graphical Abstract

Gutman index of polyomino chains

Keywords

Main Subjects


Volume 10, Issue 4
December 2025
Pages 375-392
  • Receive Date: 23 September 2025
  • Revise Date: 07 October 2025
  • Accept Date: 23 November 2025
  • First Publish Date: 25 November 2025
  • Publish Date: 01 December 2025